The Lupus Forum banner
1 - 13 of 13 Posts

·
florie
Joined
·
589 Posts
Discussion Starter · #1 ·
Hi all,
My last thread i posted in looking good ,feeling better.
Well my rash has not improved. I itch from head to toe and shake inside from it.
My rhuemy was not available today, my reg.doctor was at a meeting. so the office faxed her and explained that i am suffering from itching all over and if she can prescribe some predisone for me.
The doctor prescribes the pred. and it's 10mg.2x per day for 5 days. I am worried since she didn't start me on the reg. package that weans you off as the days go by.
What do you think of that?

Also from scratching I have purple looking marks on the inner tops of my legs.
Almost like black and blues. I will try to put a photo in my pictures. You will see the rash i first started with then this all over itch.
florie,
 

·
florie
Joined
·
589 Posts
Discussion Starter · #2 ·
Look at pictures in my picture album

There are 3 photos. One of my leg with black and blue,
one of my stomack area
one of my other leg

I am so discusted with what is happening. My body is just going threw **** along with my mind.
florie
 

·
Inky
Joined
·
249 Posts
Hi Florie
I got this once... the rash seemed to move around as well so it would stop itching on one part and start on another. Maybe you could phone your doc and ask about the other package option for the pred. My itching lasted for about 10 days and then cleared up, it turned out to be an anti-depressant I was taking flaring lupus, I had really bad arthritis attack as well. Have you started any new medication recently?
Have you tried an anti-histamine to calm the itching?
Love
Sara
 

·
florie
Joined
·
589 Posts
Discussion Starter · #4 ·
Hi,
Thanks for sharing with me. I am on an antidepressant(zoloft). but i have been on it for a long time.

I did take some benadryl,just made me tired and weak. I am going to call the doc back on monday about the weaning off, maybe she will prescribe the other pack.
I haven't started any new medications. Something is going on and i need to get allergy tests done or something.

Have you seen the photo's?

Florie
 

·
Registered
Joined
·
4,583 Posts
:worried::worried:Hi there Florie, boy, that rash really looks awful, (yea,
I know you really needed to hear that ) At first the ones on your legs I thought looked like you had just scratched yourself, that is if your skin is thinning. My skin is so very thin, I get marks on me and I don't know from what. But,
the marks on your back look like they need attention a.s.a.p. You mentioned an allergist, If you can't get into
see your Rheumy, see if you can get into see a Dermatologist, tell the nurse that you have Lupus and that this is kinda an emergency. I would be lost without my Dermy, don't forget, his specitality is skin, that is all he does. Let me know how you get along and what the answer is. Have you been outside lately? Well, get better.
:sad:​
 

·
Registered
Joined
·
2,661 Posts
Hi Florie,

I'm sorry about the itching - it can drive you mad right:eek:.

I've an idea about the bruising/purple marks..... it does indeed look like bruising. When the body releases large amounts of histamine (probably going on with you hence the itching) it acts like heparin, making you more susceptable to bruises, so it is probably from scratching. One of the photos looks exactly like three finger marks.

I've has all over body itching a lot - for me it is a symtom of active lupus (urticarial vasculitis), and also the multiple bruises accompanying it.


My personal advoce would be to take the pred. It is Saturday, and you won't be able to get a dermatology appointment or allergy testing for at least 3 days, probably much longer. Your pred course is only 5 days, so you have time to let it wear out of your body before any assessment is done. BTW, if you do ask for allergy testing ask specifically how long you need to be off pred and antihistamines prior to the tests.

But in the meantime, why suffer needlesly?

All the best,

X C X
 

·
Registered
Joined
·
4,444 Posts
I completely agree with Cath on this one! Prednisone for 5 days twice a day is probably just what you need to control the itching. Only being on it for 5 days there really is no need to wean from it slowly...

Does the pack option have twice a day dosing? I thought it was once a day but maybe they have both! If it's only once a day dosing then that may be the reason the doctor did not prescribe that.

I had an itchy rash on my hands and feet extending up my arms/legs a little bit and it is so hard to not scratch them...but it's very important to NOT scratch them. Scratching them makes the itch worse and not better, and it does cause the area to redden more, itch more, and even inflame more.

If you need extra help - take the benadryl high dose option at night. It should help with the itching and help you to sleep as well & the side effects you noted you'll sleep right through them...

Good luck with this - I hope it passes quickly for you.
 

·
florie
Joined
·
589 Posts
Discussion Starter · #8 ·
Hello Maia, cath,halfpint,sjink,

I am doing a little better. Not shaking inside anymore. Itching is not as bad as it was.
Pred is 2 doses per day Maia. I am so upset about my rhuemy taking me off the plaq. I have a script for blood work, should i get it done monday? I see him at the end of the month. But maybe it will show something while this is going on.
The first rash was on my shoulder, I was sneezing alot and felt run down. That rash finally cleared up on it's own.
Not to long after that i started with the itching all over my body,I didn't really have a fever it was 99.5, i had chills and was very tired. I tried to make my self feel better and dyed my hair, boy was that a mistake.My scalp is clearing up.
Reading the predisone bottle states, that you will be more subsepticle to people who have colds and can get bacteria,or viral infections since the pred. lowers the immune system. I already have no antibodies to fight stuff off so what good is pred at this stage? A temporary fix for the rash then what?
Can you understand what i mean.
Well it's all a mess for now, i will be back in touch with the doctor on Monday.
luv, florie
 

·
Registered
Joined
·
15,684 Posts
Hi florie,

This could possibly and quite probably be unrelated to your actual Lupus. It seems like allergic symptoms, especially the itching rashes and the sneezing. So being back on Plaquenil may not help it anyway. But a Dermy would need to see them in order to diagnose them.

The Pred should help either way and the way they are dosing you is ok and should clear things up in the short term. However you probably need to see a Dermatologist or Allergist to address this longterm.

If you are having lupus tests done then the Pred may hide any positive results you would otherwise get. I would get a hold of the Rheumy and tell him the current situation and ask when he wants the tests done. He may do them when you actually have your appt with him as you will have been off the Pred for a couple of weeks then? If your rashes come back he can see them and may himself refer you to an allergist.

Itching drives you mad, so I do sympathise :hug: but you need to get that scratching under control as it's probably the cause of the bruising. It looks like it to me :(

Let us know how you get along. If the itching is in specific spots then another short term solution is one of the cortisone creams. Those won't go into your bloodstream and interfere with your tests either.

love
Lily
 

·
florie
Joined
·
589 Posts
Discussion Starter · #10 ·
Hi all,
Just to keep you posted, I called the doctor today but again she was in a meeting.

I have an appointment tomorrow. I am asking her for referrals to dermatoligist and allergist. Need to get this skin situation straightened out. Isn't it funny that by the time you get to see someone your rash, and bruising start to fade out. Makes me feel like a jerk. but i am taking my camera to show her the photo's of what my back looked like. The bruises on my legs are still there. And my other question will be about the pred. time she has me on without weaning . Will get back to you tomorrow.

Hugs , Florie
 

·
florie
Joined
·
589 Posts
Discussion Starter · #11 ·
up date with doctor visit

Hello all,

I saw my doctor today. Noticed my itching and scratching and felt very bad for me. She agree's that something else is going on. So a referral to a dermy is in progress.
She doesn't know if the dermy will have the answer but we need to try and get my skin cleared up. Next will be allergy tests.

The prednisone weaning she decided to continue me for another five days with weaning it off at the end. She said that pred is good for treating the itching but not the skin problem.

No blood tests due to being on pred for now. But she say's the only way to find something is to keep getting blood work done. Maybe one day something will show up and i will get an answer to my problem. I was comfortable with talking to her. She was compasionate(sp) to me. Agree's that we need to clear up my face and skin problem. She said i am doing everything i can. She is aware of all my conditions and how i follow up with all my doctors.

Who knows if it's stress, medications,or just a curse. But that's it for now.
Wish me luck for the dermy. Luv, florie
 

·
Inky
Joined
·
249 Posts
Thanks for posting and update and good luck with the Dermy Florie,
How great that your doc is so thorough.
Hope that itching goes away soon.
Love
Sara
 

·
Registered
Joined
·
1,640 Posts
Dearest Florie,

I am sorry for your terrible suffering. I am glad your doc, seems to be compassionate with you.

I hope your skin, and itch clears up soon, Florie.

Love,
Sandy
 
1 - 13 of 13 Posts
Top